CSN Login
Members Online: 5

Going to a neurologist

karbear
Posts: 166
Joined: Aug 2001

Hi, was wondering if any of you had to see a neurologist and what can I expect? The oncologist is sending me due to tension headaches,muscle aches and twitches,and joint aches. Also still feel like my arms and legs are like lead . I was wondering what kind of test they will run or what they will do?? I'm a little nervous about all of this, I just want to feel semi-normal again... I get tired so easily somedays....Thanks for listening...god bless..karin

jmears
Posts: 270
Joined: Jul 2001

Karen
I went to a Neurologist for my arms and feet numbness and pain. I was so tired of the aches and pains for months after the treatment was done. She said it was nuropothy, probably caused by the chemo and that it may or may not get better. She wanted me to have some type of nerve stimulator test ... to see the extent of the damage ...but I cancelled and within a few weeks I started to feel better. I'm sure everyone is tired of me telling everyone this ... but get your thyroid checked. You would be suprised the symtoms a low thyroid can create and the chemo can cause it to go low. Once I got regulated (took 3 months) I stopped being so fatigued, hands and feet felt 99.9% better, mood improved. The internet has a lot of info on thyroid - hypothyroidism. It may be worth checking out. Back to the subject ... the neurolgist did not help me. You will feel better again ... I am one year out of treatment - lumpectomy 8 rounds of chemo and 7 weeks of radiation. I feel good now ... it took a while but I believe I am back to normal. Good Luck, Jamie

karbear
Posts: 166
Joined: Aug 2001

Hi Jamie, thanks for your response. I had my thyroid checked at my last gyn visit which was last month. They never called to tell me there was a problem,so I assume it checked out to be fine..I will be one year from last chemo in Sept. I can only hope they find out what the prob is and I can feel back to (so called normal) Thanks again. God Bless,karin

bdean
Posts: 262
Joined: Feb 2001

Dear Karin:
I'm sorry I'm not up to speed on what is happening to you right now as far as your treatments. Are you taking chemo now? Do you get decadron or any other type of med. that is steroid? Why I am asking is that my arms and shoulders and some in my legs, felt like lead. When I asked my doctor he said it sounded more like a reaction to the steroid. I can't believe my luck - I am having an allergic reaction to the medicine that is suppose to slow down or stop reactions to the chemo. This med is given before the chemo. The first time I had chemo, I had to take it in pill form for several days - now it is part of a pre-med. drip. Please check out all the medicines you are presently taking to make sure these symptoms are not being caused by them. I wish you luck, and hope you find the cause of these symptoms. God bless you.
Hugs from Brenda

karbear
Posts: 166
Joined: Aug 2001

Hi Brenda, thanks for your response. I finished up chemo in Oct.2001, and currently on tamoxifen and Lupron shots once every three months. I have been feeling like this for awhile but just assumed it was from chemo , now I'm thinking its been awhile for it to be that. They ache so bad and feel so heavy somedays,especially mornings and evening time I'm so ready to find out what the problem is...I will let you know if I have any luck at the neurologist...Thanks again,,god bless......karin

prayerangel
Posts: 150
Joined: Jul 2002

I am 13 mos. since my last radiation treatment, which was after my 8 rounds of chemo. I also had bad bone pain due to the Taxol. I was on pain meds and steroids. Were you forced into menopause with the chemo? That did a number on me! I tire somedays as well. Deep, deep tiredness, only resting can help. I listen to my body. I am on VIOXX for joint aches. Best of luck to you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network